MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN115STR
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal iliac arteries (iia) using a lantern delivery microcatheter (lantern) and non-penumbra catheter.It was reported that the patient¿s anatomy was slightly tortuous, narrow, and mildly calcified.During the procedure, while advancing the lantern through the catheter in the target vessel, the physician encountered resistance; therefore, they were removed.The procedure was completed using another lantern and the same catheter.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned lantern was kinked at approximately 43.0 cm from the hub.The distal shaft was ovalized approximately 113.0 cm ¿ 114.0 cm from the hub.Conclusions: evaluation of the returned lantern revealed an ovalization on its distal shaft.If the lantern is forcefully gripped and pinched during the procedure, damage such as a distal ovalization may occur.During functional testing, the returned lantern was advanced through a demonstration 3maxc with resistance due to the ovalization.The distal ovalization likely contributed to the reported resistance experienced during the procedure and during the functional test.Further evaluation revealed a kink on the mid-shaft.This damage was likely incidental to the reported complaint and may have occurred during advancement of the device against resistance during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9683587
Report Number3005168196-2020-00154
Device Sequence Number642896
Product Code DQY
UDI-Device Identifier00814548016610
UDI-Public00814548016610
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model NumberPXSLIMLAN115STR
Device Catalogue NumberPXSLIMLAN115STR
Device Lot NumberF87793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005